Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 25, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Feb 28, 2010, 5:00 AM EST for 6 counties in Florida. It took effect at Feb 28, 2010, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2010, 5:00 AM EST (10:00 UTC)
- In effect from
- Feb 28, 2010, 11:00 AM EST
- Expired
- Feb 28, 2010, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 10.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
563 WWUS82 KMLB 281000 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 500 AM EST SUN FEB 28 2010 FLZ041-044>046-053-144-282300- /O.UPG.KMLB.FW.A.0020.100228T1600Z-100228T2300Z/ /O.NEW.KMLB.FW.W.0025.100228T1600Z-100228T2300Z/ /O.NEW.KMLB.FW.A.0021.100301T1700Z-100301T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 500 AM EST SUN FEB 28 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON. A COOL DRY AIRMASS WILL EXIST OVER THE AREA TODAY. SLIGHT TRAJECTORY OFF THE GULF OF MEXICO SHOULD HELP LIMIT RH FALL BUT SHOULD SEE 4 TO 6 HOURS OF CRITICAL RH. IN ADDITION...20 FOOT WINDS WILL BE AROUND 15 MPH WITH SOME HIGHER GUSTS. HIGH PRESSURE RIDGE WILL BUILD OVER THE AREA WHICH WILL PRODUCE LIGHT AND VARIABLE WINDS. HOWEVER DRY AIRMASS MAY LEAD TO 4 TO 5 HOURS OF CRITICALLY LOW RH OVER THE INTERIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$ FLZ047-054-058-059-064-141-147-282300- /O.UPG.KMLB.FW.A.0020.100228T1600Z-100228T2300Z/ /O.NEW.KMLB.FW.W.0025.100228T1600Z-100228T2300Z/ SOUTHERN BREVARD-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA-NORTHERN BREVARD- 500 AM EST SUN FEB 28 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. A COOL DRY AIRMASS WILL EXIST OVER THE AREA TODAY. SLIGHT TRAJECTORY OFF THE GULF OF MEXICO SHOULD HELP LIMIT RH FALL BUT SHOULD SEE 4 TO 6 HOURS OF CRITICAL RH. IN ADDITION...20 FOOT WINDS WILL BE AROUND 15 MPH WITH SOME HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ KELLY
1 follow-up statement
725 WWUS82 KMLB 282310 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 610 PM EST SUN FEB 28 2010 FLZ041-044>046-053-144-011100- /O.EXP.KMLB.FW.W.0025.000000T0000Z-100228T2300Z/ /O.CON.KMLB.FW.A.0021.100301T1700Z-100301T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 610 PM EST SUN FEB 28 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON. A COOL DRY AIRMASS WILL EXIST OVER THE AREA TODAY. SLIGHT TRAJECTORY OFF THE GULF OF MEXICO SHOULD HELP LIMIT RH FALL BUT SHOULD SEE 4 TO 6 HOURS OF CRITICAL RH. IN ADDITION...20 FOOT WINDS WILL BE AROUND 15 MPH WITH SOME HIGHER GUSTS. HIGH PRESSURE RIDGE WILL BUILD OVER THE AREA WHICH WILL PRODUCE LIGHT AND VARIABLE WINDS. HOWEVER DRY AIRMASS MAY LEAD TO 4 TO 5 HOURS OF CRITICALLY LOW RH OVER THE INTERIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$ FLZ047-054-058-059-064-141-147-010015- /O.EXP.KMLB.FW.W.0025.000000T0000Z-100228T2300Z/ SOUTHERN BREVARD-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA-NORTHERN BREVARD- 610 PM EST SUN FEB 28 2010 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Feb 28, 4:43 AM EST, 17 minutes earlier.
Area forecast discussion, Feb 28, 4:43 AM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
443 AM EST SUN FEB 28 2010
.DISCUSSION...
...BELOW NORMAL TEMPERATURES TO CONTINUE THROUGH NEXT WEEK...
...STRONG TO SEVERE STORMS POSSIBLE TUESDAY...
TODAY...AREA WILL EXPERIENCE COOL DRY NW FLOW BETWEEN DEPARTING
LOW PRESSURE TO THE NORTHEAST AND HIGH PRESSURE RIDGE NOSING INTO
THE GULF OF MEXICO. DESPITE FULL SUNSHINE...MAX TEMPS WILL BE 10
DEGREES BELOW NORMAL REACHING ONLY THE LOW 60S LAKE/VOLUSIA AND
MID 60S ELSEWHERE. COULD SEE SOME GUSTY WINDS ESP THIS MORNING
AS MIXING LAYER DEEPENS AND BEFORE PRESSURE GRADIENT WEAKENS.
COASTAL SECTIONS MAY SEE BREEZY CONDITIONS MUCH OF THE DAY.
TONIGHT...WEAK RIDGING MOVES OVERTOP CENTRAL FL. EXPECT A LIGHT
N/NW DRAINAGE FLOW WITH LOWS DROPPING BACK INTO THE MID/UPPER 30S.
FREEZING TEMPS NOT EXPECTED BUT WILL NEED TO WATCH FOR PATCHY
FROST.
MON-TUES...HIGH PRESSURE RIDGE OVER THE AREA MON WILL LEAD TO LIGHTER
WINDS. LOW LEVEL SW FLOW WILL MAKE FOR WARMER (BUT STILL BELOW
NORMAL) AFT TEMPS WITH HIGHS IN THE UPPER 60S/LOW 70S. RIDGE WILL
QUICKLY SHIFT EASTWARD LATE MON INTO MON NIGHT AS A STRONG GULF LOW
APPROACHES THE AREA. LATEST MODEL RUNS SLIGHTLY FASTER WITH THE
PROGRESSION OF THE LOW CENTER MOVING IT E/NE ACROSS THE NRN FL
PENINSULA AND DRAGGING A FRONT AND BROKEN BAND OF SHOWERS AND
POSSIBLY A FEW STORMS ACROSS THE AREA TUES MORNING...SHIFTING
SOUTHEAST INTO EARLY AFT. STRONG JET DYNAMICS CONTINUE TO BE
ADVERTISED WITH THIS SYSTEM...HOWEVER WEAK INSTABILITY AND DWPTS IN
THE 50S WILL BE LIMITING FACTORS FOR DEEP CONVECTION. IF ANY STORMS
CAN DEVELOP...ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH
THREATS MAINLY LIMITED TO STRAIGHT LINE WIND GUSTS. COLDER/DRY AIR
WILL THEN BUILD IN BEHIND THE FRONT TUES NIGHT AS LOW CONTINUES TO
DEEPEN AND PUSH NE JUST OFFSHORE OF THE SOUTHEASTERN U.S. COASTLINE.
WED-SAT...PERSISTENT NW FLOW WILL CONTINUE A REINFORCEMENT OF THE
COLD/DRY AIRMASS OVER THE REGION THROUGH MID/LATE WEEK. THIS WILL
KEEP TEMPS WELL BELOW NORMAL AND DRY CONDS IN PLACE INTO EARLY NEXT
WEEKEND.
&&
.AVIATION...
VFR.
&&
.MARINE...
TODAY...TIGHT W/NW PRESSURE GRADIENT AROUND DEEPENING LOW WELL
OFFSHORE IS PRODUCING SOLID ADVISORY CONDITIONS EARLY THIS
MORNING ACROSS ALL THE WATERS. OCCASIONAL GUSTS TO GALE FORCE (35
KNOTS) ARE OCCURRING OVER THE OFFSHORE WATERS. WINDS WILL
GRADUALLY DECREASE DURING THE DAY AS LOW PRESSURE PULLS FARTHER
AWAY. HAVE EXTENDED THE SMALL CRAFT ADVISORY FOR THE NEARSHORE
WATERS UNTIL 9 AM. EXPIRATION TIME OF 4 PM FOR THE OFFSHORE
WATERS STILL LOOKS GOOD. WINDS WILL CONTINUE A SLOW DECLINE
TONIGHT AS WEAK HIGH PRESSURE RIDGE BUILDS OVER THE WATERS.
MON-THURS...HIGH PRESSURE RIDGE OVER THE AREA MONDAY WILL LEAD TO
MORE FAVORABLE BOATING CONDS. HOWEVER MARINE CONDS WILL QUICKLY
DEGRADE BY LATE MON NIGHT INTO TUES MORNING AS A STRONG GULF LOW
APPROACHES FL. WINDS SHOULD REACH SCA CRITERIA OVER THE ENTIRE
COASTAL WATERS BY DAYBREAK AS THEY RAPIDLY INCREASE OUT OF THE
SOUTH. AS LOW CENTER MOVES E/NE OVER THE NRN FL PENINSULA DRAGGING A
COLD FRONT AND BROKEN BAND OF SHOWERS/STORMS OVER CENTRAL FL...WINDS
WILL VEER TO THE W/SW AND CONTINUE TO INCREASE WITH GUSTS TO GALE
FORCE POSSIBLE OVER THE OFFSHORE WATERS INTO TUES NIGHT. AS LOW
MOVES FARTHER NE AWAY FROM THE AREA WINDS WILL BEGIN TO DECREASE AS
THEY VEER TO THE NE BUT STILL REMAIN HAZARDOUS...ESPECIALLY OFFSHORE
INTO LATE WEEK WITH SPEEDS UP TO 20-25 KTS AND SEAS UP TO 7-8FT.
&&
.FIRE WEATHER...
TODAY...DESPITE BELOW NORMAL TEMPERATURES...DEEP LAYER DRYING WILL
OVERSPREAD THE AREA BEHIND DEPARTING LOW PRESSURE. SLIGHT
TRAJECTORY OFF THE GULF SHOULD HELP LIMIT RH FALL BUT SHOULD SEE
AT LEAST 4 HOURS OF CRITICAL RH. IN ADDITION...20 FOOT WINDS WILL
BE AROUND 15 MPH WITH SOME HIGHER GUSTS SO WILL UPGRADE FIRE
WEATHER WATCH TO RED FLAG WARNING ALL AREAS.
MONDAY...HIGH PRESSURE RIDGE WILL BUILD OVER THE AREA WHICH WILL
KEEP WINDS LIGHT. HOWEVER DRY AIRMASS OVER THE AREA WILL LIKELY
LEAD TO 4-5 HOURS OF CRITICALLY LOW RH OVER THE NRN INTERIOR FROM
LAKE/INTERIOR VOLUSIA TO OSCEOLA COUNTIES. WILL THEREFORE ISSUE A
FIRE WEATHER WATCH FOR THIS AREA DURING THE AFTERNOON HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 62 36 65 52 / 0 0 0 30
MCO 63 39 70 53 / 0 0 0 30
MLB 64 40 68 55 / 0 0 0 20
VRB 66 38 70 54 / 0 0 0 20
LEE 62 39 68 53 / 0 0 0 30
SFB 64 40 70 53 / 0 0 0 30
ORL 63 44 70 55 / 0 0 0 30
FPR 65 37 70 54 / 0 0 0 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EST THIS
EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
WIND CHILL ADVISORY UNTIL 8 AM EST THIS MORNING FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
FIRE WEATHER WATCH MONDAY AFTERNOON FOR INLAND VOLUSIA-NORTHERN
LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 9 AM EST THIS MORNING FOR COASTAL
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM...KELLY
LONG TERM....WEITLICHHazardous weather outlook, Feb 27, 10:30 PM EST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1030 PM EST SAT FEB 27 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-281200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1030 PM EST SAT FEB 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...OVERNIGHT. ...EXCESSIVE COLD IMPACT... COLDER AIR COUPLED WITH BRISK NORTHWEST WINDS HAS SPREAD SOUTHEAST ACROSS EAST CENTRAL FLORIDA BEHIND A COLD FRONT WHICH MOVED THROUGH THE AREA EARLIER TODAY. LOW TEMPERATURES IN THE 30S COMBINED WITH NORTHWEST WINDS AROUND 10 MPH WILL PRODUCE WIND CHILLS RANGING FROM THE UPPER 20S TO LOWER 30S BY SUNRISE THROUGHOUT THE REGION. IF YOU PLAN ON BEING OUTDOORS TONIGHT OR EARLY SUNDAY MORNING... BE SURE TO DRESS WARMLY IN LAYERS OF CLOTHING...AND MAKE SURE YOU WEAR A HAT AND GLOVES. ...WIND AND SEA IMPACT... LOW PRESSURE DEEPENING WELL EAST OF FLORIDA WILL PRODUCE STRONG NORTHWEST WINDS OVER THE ATLANTIC WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR WINDS INCREASING 20 TO 25 KNOTS. OCCASIONAL GUSTS TO GALE FORCE WILL BE POSSIBLE OVER THE OFFSHORE WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS BOATING CONDITIONS ARE EXPECTED TO PERSIST INTO SUNDAY OVER THE ATLANTIC WATERS BEFORE IMPROVING MONDAY. CONDITIONS ARE FORECAST TO DETERIORATE AGAIN TUESDAY AND CONTINUE AT LEAST THROUGH WEDNESDAY. LONG DURATIONS OF CRITICAL RELATIVE HUMIDITY...WITH GUSTY WEST TO NORTHWEST WINDS...WILL PRODUCE A FIRE DANGER ON SUNDAY. LOW RELATIVE HUMIDITY IS POSSIBLE ON MONDAY BUT WITH LESS WIND. A MORE SIGNIFICANT STORM SYSTEM IS FORECAST TO TRACK ACROSS NORTH FLORIDA TUESDAY AND BRING A THREAT FOR THUNDERSTORMS...SOME OF WHICH MAY CONTAIN STRONG AND POSSIBLY DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY/CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 5:00 AM EST | Fire Weather Watch | MLB | Lake, Orange, Osceola, Seminole, Volusia | 22 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.